I think most of you remember my dilemma regarding my insurance company refusing to pay for my Kadian anymore, so I had to switch to a new medication. Yesterday after my appointment with my doctor she gave me a RX for MS Contin 60mg. She said it is therapeutically equivalent to the Kadian 60mg. I feel very "loopy", dizzy, and out of sorts, for lack of a better explanation. After 8 hours I still felt the same way. I called the office as my doc is there until 8pm on Fridays. She told me to keep taking this med as it would eventually level out and the side effects would go away. Does anybody here have any suggestions, I've never been a "drinker", but I can tell you, when ever I have partaken in a glass of wine, it made me feel dizzy etc. much the same as this pill is doing to me. Please help, any suggestions on how long this might last, or if this is normal ?? I need some help understanding why my Kadian didn't do this, and this med is jut the opposite? God Bless y'all, and thanks for listening to my rambling. (((hugs))) midwestma
Need some advice about new medication I am now on?
Added 19 Dec 2010:
Hello my friends, ElizaJane23 and Christine,
Thank you kindly for your advice I really appreciate the input, I do have a few problems, sitting then standing if I move to quickly, however having said that, on a scale from 0-10 I am at about an 7-9, which quite frankly is better than my Kadian was doing, I am so amazed with this medication, I pray it continues to give the same relief on this level, I feel so much more comfortable. The Kadian I had to take 60mg every 8 hours, and then it didn't' last 8 hours, I ended up having to take my percocet for the break-through sooner than I wanted to, however I had no choice due to the pain. The same was with my Valium, due to the severe muscle spasms.
Now I feel like I've died and gone to Heaven. When the Doctor said, that some patient end up having to increase this medication more often than the Kadian patient do, does anyone have an idea why that would be ?
Please pray for me that these new medications help, and I have continued success with them, by the way. some people get constipated on these meds, I however do not, since I have IBD and Crohn's disease, they actually make my system "normal". so as far at that goes, I have not problems, thankfully. Again , until we meet again, goodnight, and thanks you all for always being here for me, this forum is a Godsend for me, you an the PEOPLE, are the reason I feel so Blessed.(((hugs ))) midwestma
It could just be your body trying to make the adjustment from one med to another. How are your pain levels? That would be one way to figure out if the new medication is too strong - are your pain levels a lot lower? It may just be that your body is sensitive and will taken awhile to make
the adjustment. Stay in close touch with your doctor, and let he/she know what is going on. Take care!
Good morning my friend. You probably know what I'm going to say. That's right... It's just a matter of time. I'm on the same medication and it had that effect on me too. After a month or so, the worst of the side effects did go away. The dizziness was especially bothersome. Even that has gotten much better with time. Now it feels as though I'm taking a good strong OTC pain med with just a slight feeling of tiredness. I've been prescribed this for about a year now and 2 dose increases were needed. The last one only a few months ago. It is a big adjustment but it does work well on chronic pain. What you might do is try taking it right before bedtime and during the day with a meal. Be sure to sit up for a few minutes before standing, just in case you feel dizzy.
As with any opioid, eating healthy foods, especially ones to help keep you from being constipated, is very important. I learned a good trick for this from an old nurse; 1 cup of warm prune juice at bedtime. It may sound ugh, but it works. No cramping or diarrhea, and it's 100% natural. Back to the MS Contin, it really works good on pain. Others may not agree but I have been on a variety of different meds and this one really does work for me. And mine was also a matter of cost. It's relatively inexpensive in comparison. So if you can stick it out for a few more weeks, I'm sure the side effects will get better. You could also try a cool, damp wash cloth on the back of your neck and forehead for dizziness too. Try to stay away from the caffeine until you get more used to it as it can make us a little jittery on top of the dizziness, not good. I also had a little problem with appetite. Not sure if that was a side effect or not but my appetite decreased too much. And when I didn't eat properly, the dizziness got worse. Eat healthy, try taking the meds at bedtime and with a good meal. Aside from that, I hope it's at least helping the pain??
Take care midwestma, my prayers are with you.
hi,i have changed to ms from oxys as you may remember,in my docs office i read a letter regaurding that med and it has pellets in it as ms is is solid,i have finally gotten over my loopy feeling-may be the way its made ?hope u are well my dounut hole is over now they will probley change me again,god bless u stay strong! merry x-mas
I am very happy to learn this med is working well for you!! Great news indeed. Just be very careful when stand up from a sitting or prone position, Lyrica did the same thing to me at first, and we must be careful not to wipe out and make sure the floor does not meet our lovely faces!
Also if you need to get up in the middle of the night, think about it first, slide those legs out of bed first, then sloooooowly get up, don't run off to the loo like you did when you were 12 !!!
Take care lady,
sweet lemon (aka Lara)
- Kadian Information for Consumers
- Kadian Information for Healthcare Professionals (includes dosage details)
- Side Effects of Kadian (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Dec 2010 • 1 answer
Posted 26 Apr 2012 • 2 answers
Medication - Should a 150 mg brand name capsule of Kadian have more bbs inside than a 80 mg. generic
Posted 6 Dec 2012 • 2 answers
Not sure if I am signed up correctly (was a bit confusing) But I just got prescribed Kadian because?
Posted 23 Dec 2015 • 3 answers
Posted 26 Jan 2017 • 1 answer